MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number G06787
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.E1: phone: (b)(6).G4- pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Cook was notified that the wire guide from a thal-quick chest tube set unraveled and twisted when it was removed.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided indicating that there was no difficulty introducing the wire guide into the needle.The wire guide "remained in the good position", only the needle was removed.No additional procedures were required.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation cook was notified that the wire guide from a thal-quick chest tube set unraveled and twisted when it was removed.There was no difficulty introducing the wire guide into the needle.The wire guide "remained in the good position", only the needle was removed.No adverse effects or additional procedures were required.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used wire guide was received for evaluation.The wire guide began to stretch/elongate just distal to the solder joint.The inner wire was protruding through the coils.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed two possible relevant nonconformances, in which all nonconforming devices were scrapped and inspected 100% prior to further production.A complaint history search did not identify any other complaints related to this failure mode.Cook also reviewed product labeling.The product ifu, [c_t_thal_rev11] ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use -when the appropriate drainage site has been identified, advance the soft ¿j¿ end of the wire guide through the needle and into the pleural space.Note: the wire guide should pass through the needle and advance into the pleural space without resistance.Note: the skin level marker on the distal end of the wire guide can be used as an insertion depth marker on patients with normal anatomy.Note: due to anatomical variations in chest wall thickness, insertion depth of introducer needle, wire guide and dilators will vary from patient to patient.-while maintaining wire guide position, dilate the tract and opening into the pleural space by advancing, in sequence small to large, the supplied dilators over the wire guide.Introduction into the pleural space is facilitated by rotating and advancing the dilators in line with the wire guide to prevent its kinking.Note: it is important to have enough length of wire guide exiting the access site to facilitate controlled introduction of the dilators.The dilators only have to enter the pleural space to their full diameter and should never be advanced beyond the distal end of the wire guide.-with the wire guide still positioned within the pleural space, advance the chest tube inserter/chest tube assembly over the wire guide and into the pleural space.-note: it is important to advance the chest tube assembly into the pleural space in the same line as the wire guide.This will make introduction easier and avoid kinking of the wire guide.-remove the wire guide and chest tube inserter leaving the chest tube in place.¿ based on the dmr, product ifu, dhr, and device failure analysis, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of event to be component failure unrelated to any manufacturing or design deficiencies.It is possible that the multiple components being advanced over the wire guide caused the damage; however, this cannot be confirmed without additional information the appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21225565
Report Number1820334-2025-00108
Device Sequence Number7475977
Product Code GBX
UDI-Device Identifier00827002067875
UDI-Public(01)00827002067875(17)260411(10)15383341
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberG06787
Device Catalogue NumberC-TQTS-1000
Device Lot Number15383341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer03/06/2025
05/15/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/11/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown